MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA SOLID BACK 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA SOLID BACK 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 540-11-52E
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 06/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Loose accolade tmzf femoral stem with mis positioned acetabular liner with alumina ceramic in ceramic bearing.Correction 15/june/2020 wg: spoke to rep.The shell was malpositioned, not the alumina liner.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding malposition involving a trident shell was reported.The event was confirmed by medical review.Visual inspection of the returned device indicates damage to the outer surface of the shell, nothing else of note could be seen.Dimensional inspection: not performed as the dimensional aspects are not in question.Functional inspection: not performed as the functional aspects are not in question.Material analysis not performed as this event does not relate to material integrity.Clinician review: at the time of surgery, dr.Noted in the indications for surgery that in addition to the loose stem he was not completely pleased with the cup position.The procedure appears to have been performed through a posterior approach.Stripe wear was noted on the ceramic head and there was a presence of metallosis.The stem was grossly loose and removed without complication.As noted, x-rays showed an undated and unlabeled "preop" x-ray showed obvious loosening and subsidence of an accolade tmzf style stem with a ceramic head and a somewhat flat acetabular position.An undated and unlabeled "postop" x-ray showed a revision surgery to a restoration modular conical stem well positioned and fixed and a revised acetabular component now more vertical and more traditionally positioned with increased anteversion adverse event identified loose and subsided accolade tmzf stem requiring revision surgery with non-optimal acetabular component position.Hazards: none clearly related to implant.Conclusion of assessment: the revision surgery was confirmed.The stem was found to be grossly loose and the cup in a non-optimal position that led to impingement.There was squeaking of the alumina-alumina bearing and stripe wear of the revised head.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRIDENT PSL HA SOLID BACK 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10206333
Report Number0002249697-2020-01315
Device Sequence Number3233356
Product Code LPH
UDI-Device Identifier04546540237835
UDI-Public04546540237835
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2010
Device Model Number540-11-52E
Device Catalogue Number540-11-52E
Device Lot Number31247703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer09/04/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR